Alabama, 2008Tornadoes and Hail in Alabama, May 8, 2008
May 8, 2008 · NWS BMX · 19 events in 10 counties and zones
A strong storm system and associated cold front swept through Central Alabama, causing numerous severe thunderstorms and isolated tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $683,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system and associated cold front swept through Central Alabama, causing numerous severe thunderstorms and isolated tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 8, 11:30 AM CST, 0 minutes earlier.
Area forecast discussion, May 8, 11:30 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CDT THU MAY 8 2008
.UPDATE...AVIATION DISCUSSION.
MESOSCALE FORECAST 16Z THROUGH 00Z.
SQUALL LINE EXTENDING FROM NW AL TO CENTRAL MS AT 16Z WILL REMAIN
INTACT AS IT MOVES THROUGH REMAINDER OF AL DURING AFTERNOON. SHEAR
ACROSS CENTRAL AL WILL REMAIN HIGHLY FAVORABLE FOR ROTATING STORMS
WITHIN LINE...AND ANTICIPATE A FEW SUPERCELL STORMS TO DEVELOP
AHEAD OF MAIN LINE. KJAN ISSUED A 15Z SOUNDING...WHICH COMPARED TO
THE 12Z SOUNDING SHOWED A CAPPING INVERSION AT 850 MB HAD BEEN
ERASED...BUT WARMER AIR WAS INCREASING IN THE MID LEVELS (AROUND
600 MB) WHICH HAD INCREASED THE TEMP BY 6 DEGREES C. STILL...NOT
ENOUGH WARM AIR TO PRODUCE CONVECTIVE INHIBITION...BUT PLENTY OF
CAPE AVAILABLE TO AGREE WITH SPC THAT ISOLATED
TORNADOES...INCLUDING POSSIBILITY OF LONG TRACKS...ARE POSSIBLE.
ENOUGH BREAKS IN CLOUDS IN WESTERN AL TO SUPPORT CONTINUED SUPERCELL
DEVELOPMENT AHEAD OF LINE...AND WOULD NOT BE SURPRISED TO SEE RAPID
SUPERCELL DEVELOPMENT IN AREAS WHERE CONVECTIVE TEMPERATURES IN THE
LOW 80S ARE REACHED. GOOD NEWS IS WITH WARM INTRUSION IN MID
LEVELS...ARE NOT EXPECTED REDEVELOPMENT BEHIND SQUALL LINE.
STEFKOVICH
&&
SHORT TERM...TODAY AND TONIGHT.
ALL READY WATCHING ROUND ONE WORK ITS WAY THROUGH MS. EXPECTING THE
CONVECTIVE LINE OR LINES...IF YOU WILL...CONTINUE TO WEAKEN THROUGH
THE REST OF THE OVERNIGHT. THEY ARE CURRENTLY MOVING INTO A LESS
FAVORABLE ENVIRONMENT OF LOWER SURFACE DEWPOINTS AND A CAPPING
INVERSION. AS WE PROGRESS...THE CONVECTION WILL BEGIN TO TRANSITION
TO MORE SURFACE BASED DURING THE MID MORNING HOURS AS THE LOWER
BOUNDARY LAYER CAP WILL QUICKLY ERODE WITH SUN UP. THIS IS WHEN THE
ACTION IS EXPECTED TO BEGIN INTENSIFYING...WITH A BROKEN CONVECTIVE
LINE AND MOST LIKELY INDIVIDUAL SUPERCELL DEVELOPMENT ACROSS THE
NORTHERN TWO THIRDS OF THE AREA THROUGH THE REST OF THE DAY. THE
LINE PROGRESSION FROM WEST TO EAST MAY BE RATHER SLOW AS THE MAIN
UPPER SYSTEM BEGINS LIFTING TO OUR NORTH...BUT THE MAIN CELL MOTION
WILL BE RATHER QUICK BASED ON SHEAR PROFILES...FROM SOUTHWEST TO
NORTHEAST. BIGGEST THREAT WILL BE LARGE HAIL AND DAMAGING WINDS
BASED ON THE GIVEN LAPSE RATES AND WIND PROFILES.
A DIFFICULT ELEMENT TO FOCUS ON WAS THE CHANCES OF TORNADIC
DEVELOPMENT. THERE SEEMS TO BE A SMALL WINDOW WHERE LOW LEVEL SHEAR
WILL REACH A MAXIMUM DURING THE MID TO LATE MORNING THROUGH THE
EARLY AFTERNOON HOURS...BUT QUICKLY...THE ATMOSPHERE VEERS AT LOW
LEVELS...THEREBY DECREASING THE GENERAL RISK OF TORNADO DEVELOPMENT.
EVEN AS THE LOWER BOUNDARY LAYER WINDS CONTINUE TO VEER...ENOUGH
SPEED WITH SMALL DIRECTIONAL SHEAR WILL REMAIN TO KEEP THE STORMS
ROTATING A MID LEVELS INCREASING THE RISK FOR LONG LIVED SUPERCELLS
THROUGH THE LATE AFTERNOON INTO THE EARLY EVENING. EVENTUALLY DO
FEEL AS IF THE LINE WILL BECOME A LINEAR COMPLEX BY THE EVENT END.
AS ALWAYS...I HAVE ONLY DESCRIBED OVERALL SYNOPTIC DETAILS...THE
BIG MONKEY IN THE WRENCH WILL BE IN THE MESOSCALE DETAILS.
OUTFLOWS...EXISTING BOUNDARIES...ETC...CAN CHANGE SHEAR PROFILES AT
THE DROP OF A HAT...THAT IS THE REAL CHALLENGE OF TORNADIC
FORECASTING.
BEYOND THIS INITIAL WAVE OF ACTIVITY...THERE WILL BE A FOLLOW UP
WAVE WITH THE QUOTE UNQUOTE FRONTAL BOUNDARY...LATE IN THE AFTERNOON
THROUGH THE LATER EVENING. THIS LINE WILL MOST LIKELY REMAIN
SHOWERY WITH SOME EMBEDDED THUNDER AS MOST OF THE SEVERE INDICIES
WILL HAVE DROPPED OFF DRAMATICALLY BY ITS ARRIVAL...STILL WILL BE
WORTH KEEPING AN EYE ON.
17/KLAWS
.LONG TERM...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH SATURDAY NIGHT...MOIST AND UNSTABLE AIR MASS WILL
REMAIN ACROSS THE AREA. LIFTED INDICES DURING EACH AFTERNOON
EXPECTED TO BE MINUS 2 TO MINUS 4 AREA-WIDE. IN ADDITION...WEAK
BOUNDARY WILL REMAIN ACROSS THE CENTRAL SECTIONS WITH A WEAK
IMPULSE FORECAST TO MOVE SOUTHEAST FRIDAY NIGHT INTO SATURDAY
MORNING ACROSS THE NORTHERN HALF OF THE AREA. STORM PREDICTION
CENTER HAS NORTHERN THIRD OF THE AREA WITH A SLIGHT RISK OF SEVERE
STORMS TO ACCOUNT FOR THE INSTABILITY AND MOISTURE IN PLACE AS WELL
AS THE IMPULSE MOVING THROUGH. WILL FORECAST SLIGHT CHANCE TO CHANCE
POPS ACROSS THE ENTIRE AREA THROUGH THE PERIOD. HIGHS EACH DAY
MIDDLE TO UPPER 80S...EXCEPT SLIGHTLY COOLER EASTERN SECTIONS.
OVERNIGHT LOWS MAINLY IN THE 60S.
SUNDAY AND SUNDAY NIGHT...ACTIVE WEATHER PERIOD EXPECTED AS THE
NEXT STORM SYSTEM (SFC FRONT) MOVES INTO AND ACROSS THE AREA. VERY
MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE...COUPLED WITH GOOD
UPPER SUPPORT POINTS TO ANOTHER ROUND OF POSSIBLE SEVERE WEATHER.
BEST INSTABILITY AND UPPER SUPPORT MOVES THROUGH DURING THE AFTERNOON
HOURS AND SHIFTS TO OUR EAST DURING THE EVENING. WILL FORECAST
SCATTERED TO LIKELY SHOWERS AND THUNDERSTORMS WITH THE HIGHEST POPS
ACROSS THE NORTH. WILL TAPER POPS SUNDAY NIGHT FROM WEST (20
PERCENT) TO EAST (50 PERCENT) WITH THE HIGHEST POPS EXTREME EAST AS
SYSTEM EXITS THE AREA. HIGHS SUNDAY UPPER 70S TO LOWER 80S NORTH
AND 80 TO 85 SOUTH. LOWS IN THE 50S.
MONDAY THROUGH WEDNESDAY...MUCH QUIETER WEATHER EXPECTED MONDAY AND
TUESDAY AS HIGH PRESSURE BUILDS INTO AND ACROSS THE AREA. NEXT
STORM SYSTEM ORGANIZES TO OUR WEST LATER TUESDAY NIGHT AND ADVANCES
EASTWARD ON WEDNESDAY. DRY FORECAST FOR MONDAY AND TUESDAY...WITH
SLIGHT CHANCE POPS ACROSS THE EXTREME WEST LATER TUESDAY NIGHT.
WITH SYSTEM APPROACHING ON WEDNESDAY WILL FORECAST A CHANCE OF
SHOWERS AND THUNDERSTORMS AREA-WIDE. HIGHS EACH DAY UPPER 70S TO
LOWER 80S NORTH AND 80 TO 85 SOUTH. LOWS IN THE 50S EARLY IN THE
PERIOD...THEN MAINLY 60S BY THE END OF THE PERIOD.
&&
.AVIATION...18Z DISCUSSION
A SQUALL LINE WILL MOVE ACROSS CENTRAL ALABAMA BETWEEN 18Z AND 00Z
THIS AFTERNOON RESULTING IN VFR CONDITIONS AT ALL TAF SITES FOR 1 TO
3 HOURS THIS AFTERNOON. THESE STORMS WILL BE ENHANCED BY DAYTIME
HEATING SO STORMS SHOULD DISSIPATE QUICKLY AFTER SUNSET. WINDS WILL
REMAIN STRONG AND GUSTY...FROM THE SOUTH BETWEEN 10 AND 20
MPH...WITH GUSTS IN EXCESS OF 25. OVERNIGHT...CEILINGS WILL LOWER
TO AROUND 500 FEET AFTER MIDNIGHT AND.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVY IN EFFECT ALL ZONES 10 AM THRU 7 PM THIS EVENING.
&&
17/50
Hazardous weather outlook, May 8, 4:00 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 AM CDT THU MAY 8 2008
ALZ011>015-017>050-091000-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
500 AM CDT THU MAY 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF CENTRAL ALABAMA
TODAY AS A STORM SYSTEM MOVES ACROSS THE AREA. THUNDERSTORMS ARE
EXPECTED TO DEVELOP BY 10 AM IN THE WEST...AND CONTINUE THROUGH MUCH
OF THE DAY...EXITING THE EASTERN COUNTIES AROUND 9 PM. THE MAIN
THREATS WITH THESE STORMS WILL BE DAMAGING WINDS GREATER THAN 60 MPH
AND LARGE HAIL. AREAS GENERALLY ALONG AND NORTH OF INTERSTATE 20
HAVE THE POTENTIAL FOR ISOLATED TORNADOES.
SIGNIFICANT ENVIRONMENTAL WINDS AND LARGE AMOUNTS OF INSTABILITY IN
PLACE ACROSS CENTRAL ALABAMA ARE FAVORABLE FOR SUPERCELL
THUNDERSTORM DEVELOP OUT AHEAD OF A STRONG TO SEVERE LINE OF
THUNDERSTORMS. GIVEN THE NOTED CONDITIONS...SOME SUPERCELLS HAVE THE
POTENTIAL TO BE LONG TRACKED. THE MOST FAVORABLE AREAS FOR
DEVELOPMENT OF SUPERCELLS WILL BE ACROSS THE NORTHERN TWO THIRDS OF
CENTRAL ALABAMA.
BREEZY CONDITIONS ASSOCIATED WITH THIS STORM SYSTEM HAS PROMPTED A
LAKE WIND ADVISORY FOR THE ENTIRE AREA FROM 10 AM THROUGH 7PM.
WINDS WILL BE 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT CHANCE OF ISOLATED SEVERE THUNDERSTORMS ON BOTH
FRIDAY AND SATURDAY. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL
TO PRODUCE DAMAGING WINDS AND LARGE HAIL...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS.
A COLD FRONT IS FORECAST TO MOVE THROUGH ON SUNDAY. SEVERE
THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA. THE MAIN
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THE TIMING AND
STRENGTH OF THIS SYSTEM REMAIN UNCERTAIN AT THIS TIME...BUT THE
SYSTEM APPEARS SIGNIFICANT WITH THE BEST CHANCE OF SEVERE STORMS
FROM THE EARLY AFTERNOON THROUGH THE EVENING HOURS.
STAY TUNED FOR FURTHER DETAILS IN FUTURE OUTLOOK PRODUCTS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
ON THURSDAY AND POSSIBLY AGAIN FROM FRIDAY THROUGH SUNDAY.
17/KLAWS
Event by event
14 thunderstorm wind, 3 tornado, 2 hail. Local standard time, as filed.
Thunderstorm Wind, Marion
- When
- May 8, 11:30 AM CST
- Where
- Marion County, 0.99 mi NNW of Hamilton
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.142, -87.989
Metal siding was pulled off a building in downtown Hamilton.
Thunderstorm Wind, Lamar
- When
- May 8, 11:50 AM CST
- Where
- Lamar County, 1.5 mi NNE of Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.770, -88.110
Several trees and power lines were blown down along SR-17, north of Vernon.
Tornado, Fayette
- When
- May 8, 12:06 PM CST to 12:16 PM CST
- Where
- Fayette County, 3.07 mi SW of Bazemore to 3.77 mi ESE of Bazemore
- Rating
- EF1
- Path length
- 5.68 mi
- Path width
- 100 yd
- Continued into
- Walker, Al (BMX)
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.865, -87.733
The tornado initially touched down about two and a half miles southwest of the Bazemore Community, one mile north of the intersection of CR-50 and SR-129. The tornado then moved east-northeasward and crossed into Walker County near Barron Creek at State Highway 13. In Fayette County, this tornado destroyed one shed, and damaged another. Other damage in Fayette County was generally light, and confined mostly to snapped off and uprooted trees.
Tornado, Walker
- When
- May 8, 12:16 PM CST to 12:25 PM CST
- Where
- Walker County, 2.67 mi SSW of Eldridge to 0.18 mi NE of Kansas
- Rating
- EF1
- Path length
- 5.36 mi
- Path width
- 50 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.885, -87.639
The tornado that had previously touched down in Fayette County crossed into Walker County near Barron Creek at SR-13. It then tracked east-northeastward to the Kansas Community, and lifted just before reaching US-78. In Walker County, numerous trees were snapped off and uprooted, including several very large trees in Kansas.
Thunderstorm Wind, Lamar
- When
- May 8, 12:20 PM CST
- Where
- Lamar County, 1.72 mi W of Kennedy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.576, -88.009
Several trees and power lines were blown down near the intersection of SR-17 and SR-96, just west of Kennedy.
Thunderstorm Wind, Tuscaloosa
- When
- May 8, 12:59 PM CST
- Where
- Tuscaloosa County, 0.88 mi SE of New Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.562, -87.658
Several trees were blown down on US-43, near the New Lexington Community.
Tornado, Walker
- When
- May 8, 1:00 PM CST to 1:05 PM CST
- Where
- Walker County, 6.16 mi NE of Marigold to 8.5 mi ENE of Marigold
- Rating
- EF1
- Path length
- 2.57 mi
- Path width
- 600 yd
- Continued into
- Cullman, Al (HUN)
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.972, -87.183
This tornado touched down on Blooming Grove Road, about six tenths of a mile south of CR-43 near the Marylee Community. From there, it moved almost due east, crossing CR-43 and Smith Lake. Along its path in Walker County, the tornado blew down or snapped off hundreds of trees, damaged or destroyed at least 6 chicken houses, and destroyed at least 5 boat houses at the Euskin Point Marina on Smith Lake.
Thunderstorm Wind, Walker
- When
- May 8, 1:17 PM CST
- Where
- Walker County, 3.34 mi WSW of Sipsey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.797, -87.132
Several trees were blown down on Mountain View Road.
Thunderstorm Wind, Walker
- When
- May 8, 1:17 PM CST
- Where
- Walker County, 2.09 mi N of Dora
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.760, -87.105
Several trees were blown down on Darty Hollow Road.
Thunderstorm Wind, Tuscaloosa
- When
- May 8, 1:27 PM CST
- Where
- Tuscaloosa County, 8.36 mi E of Sterling
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.559, -87.435
Several trees were blown down on SR-69.
Thunderstorm Wind, Jefferson
- When
- May 8, 2:05 PM CST
- Where
- Jefferson County, 0.11 mi NW of Short Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.551, -87.101
Several trees were blown down at the intersection of SR-269 and Short Creek Road.
Thunderstorm Wind, Etowah
- When
- May 8, 2:22 PM CST
- Where
- Etowah County, 2.05 mi NNW of Altoona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.049, -86.328
Several trees were blown down on CR-39, north of Altoona.
Thunderstorm Wind, Tuscaloosa
- When
- May 8, 2:31 PM CST
- Where
- Tuscaloosa County, 1.61 mi WNW of Peterson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.242, -87.444
Several trees were blown down on Holt Lock and Dam Road.
Hail, Jefferson
- When
- May 8, 2:35 PM CST
- Where
- Jefferson County, 0.13 mi WSW of Gate City
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.529, -86.732
Reported near the Eastwood Festival Center.
Thunderstorm Wind, Jefferson
- When
- May 8, 3:00 PM CST
- Where
- Jefferson County, 0.58 mi E of Patton Chaple
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 33.380, -86.820
Several trees were blown down.
Hail, Bibb
- When
- May 8, 3:30 PM CST
- Where
- Bibb County, 0.9 mi SW of Fairdale
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.940, -87.160
Thunderstorm Wind, Bibb
- When
- May 8, 3:30 PM CST
- Where
- Bibb County, 0.9 mi SW of Fairdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.940, -87.160
Several trees and power lines were blown down.
Thunderstorm Wind, Elmore
- When
- May 8, 6:10 PM CST
- Where
- Elmore County, 2.24 mi WSW of Martin Lake South
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.721, -85.987
A tree and several power lines were blown down on Prospect Road, near Lake Martin.
Thunderstorm Wind, Montgomery
- When
- May 8, 6:35 PM CST to 6:45 PM CST
- Where
- Montgomery County, 1.39 mi SSW of Montgomery to 2.94 mi S of Perrys Mill
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.361, -86.307
The area of damage began around the Rosemont Estates area of Montgomery and extended about seven miles southeastward along US Highway 231. The most concentrated area of damage was near the Montgomery Mall, at the intersection of US-80 and US-231. In this area, wind speeds were estimated at near 100 mph. Damage included an automotive shop section within a small strip mall that was destroyed due to a collapsed wall, partially removed roofs from several units at an apartment complex, downed power poles, minor damage to an elementary school building, and several extensively damaged billboards. Elsewhere along the path, winds were estimated to be between 60 and 80 mph, and caused numerous trees to be snapped or uprooted, including at least 4 that fell onto homes. The area of damage was approximately 3 miles wide at its widest point. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Carolina, May 8 to 9, 20081 death · 5 injured · $6.5 million · EF3 · 15 events
- Tornadoes and Flash Flood in Mississippi, May 8 to 9, 2008$1.7 million · EF3 · 9 events
- Tornadoes and Flooding in Virginia, May 8 to 9, 2008$10 million · EF2 · 19 events
- Tornadoes and Damaging Winds in Alabama, May 8, 20082 injured · $983,000 · EF2 · 12 events
- Tornado and Hail in North Carolina, May 8, 2008$200,000 · EF2 · 5 events
- Tornadoes and Hail in Virginia, May 8 to 9, 2008$341,000 · EF1 · 30 events
- Flood and Hail in Kansas, May 8, 2008$25,000 · 2.75 in hail · 55 events
- Tornadoes and Damaging Wind in Tennessee, May 8, 2008$70,000 · EF1 · 3 events
- Tornadoes and Flash Flood in Maryland, May 8 to 9, 2008$165,000 · EF0 · 5 events
- Flash Flooding in Virginia, May 8 to 9, 2008$61,000 · 21 events
- Hail and Damaging Winds in North Carolina, May 8, 2008$34,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Oklahoma, May 8 to 9, 2008$60,000 · 2.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105451, 105326, 98699, 98701, 105329, 105335, 98703, 105340, 105343, 105346, 105351, 105353, 105355, 105358, 105378, 105379, 105381, 105385, 105448.